Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 155, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 9, 2009, 12:51 PM CDT for Red River County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 9, 2009, 12:51 PM CDT (17:51 UTC)
- Expired
- May 9, 2009, 1:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
County Red River County, TX
The radar
The Shreveport radar (KSHV), 172 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 649 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 11:08 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 9, 11:08 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1108 AM CDT SAT MAY 9 2009 .DISCUSSION... NEARLY STATIONARY FRONTAL BOUNDARY NOW ALONG A LINE FROM TERRELL TX...TO JUST NORTH OF TEXARKANA AR...TO DUMAS AR. CONVECTION IS ONGOING OVER SSE OK BEHIND THE FRONT...WHERE OVERRUNNING IS TAKING PLACE. ALSO...A VERY WEAK DISTURBANCE MOVING ACROSS CENTRAL OK CAN BE SEEN IN WV SAT. EXPECT THIS CONVECTION TO AFFECT MAINLY NRN SECTIONS OF THE REGION TODAY AND TONIGHT. WITH STEEP LAPSE RATES...CAN/T RULE OUT THESE STORMS REACHING SEVERE LIMITS. AS FAR AS HEAVY RAINFALL IS CONCERNED...WILL DELAY CONSIDERATION FOR A FLASH FLOOD WATCH FOR THESE NRN COUNTIES TO THE AFTERNOON PACKAGE. ELSEWHERE...CONVECTION SHOULD FIRE IN SUFFICIENTLY UNSTABLE ENVIRONMENT ALONG THE FRONTAL BOUNDARY AS IT SLOWLY CRAWLS SWD TODAY. CHANGES TO THE GRIDS APPEAR MINIMAL ATTM...WITH ONLY A FEW TWEAKS TO TEMPS/POPS/WINDS NECESSARY. /12/ && .AVIATION... EXPECT MVFR CEILINGS TO CONTINUE TO LIFT TO VFR THROUGH THIS AFTERNOON. SOME SCTD TSTMS POSSIBLE IN THIS UNSTABLE AIRMASS...BUT WILL NOT MENTION ANY IN THE 18Z TAF ISSUANCE WITH THE EXCEPTION OF VICINITY REMARKS. /VIII/ && .PRELIMINARY POINT TEMPS/POPS... SHV 86 66 80 65 76 / 40 50 40 40 50 MLU 88 66 79 64 76 / 30 50 40 40 50 DEQ 77 58 71 59 71 / 60 70 70 60 60 TXK 81 60 72 60 71 / 50 60 60 50 60 ELD 84 63 73 60 72 / 50 60 60 50 60 TYR 85 65 80 64 75 / 50 50 40 40 50 GGG 86 65 80 64 75 / 50 50 40 40 50 LFK 89 70 87 69 85 / 20 20 30 20 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12/08
Hazardous weather outlook, May 9, 11:46 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1146 AM CDT SAT MAY 9 2009 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-101200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1146 AM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP EARLY THIS AFTERNOON...ALONG AND NORTH OF I 20...WHERE A FRONTAL BOUNDARY LIES. THE THREAT WILL SHIFT TO JUST SOUTH OF I 20 AS THE FRONT SLOWLY DIPS SOUTHWARD THIS EVENING. STRONG INSTABILITY FROM DAYTIME HEATING WILL AID IN THUNDERSTORM INITIATION THIS AFTERNOON. EVEN WITH THE LOSS OF DAYTIME HEATING...EXPECT THUNDERSTORMS TO CONTINUE AS THE LOW LEVEL JET KICKS IN TONIGHT...WITH LOCALLY HEAVY RAINFALL AND THE POSSIBILITY FOR LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE SEVERE WEATHER AND HEAVY RAINFALL THREAT WILL CONTINUE THROUGH AT LEAST SUNDAY NIGHT. FLASH FLOODING WILL BE A POSSIBILITY... CONSIDERING THE RAINFALL EARLIER IN THE MONTH. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL ARRIVE LATE ON WEDNESDAY INTO THURSDAY WITH YET ANOTHER POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. LAZ017>022-TXZ152-153-165>167-101200- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1146 AM CDT SAT MAY 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS MAY DEVELOP THIS AFTERNOON...AS A SOUTHWARD MOVING COLD FRONT ENTERS A MODERATELY UNSTABLE ENVIRONMENT. THIS ACTIVITY WILL LIKELY DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN SUNDAY AND MONDAY...AS THE FRONTAL BOUNDARY CONTINUES TO SLOWLY PUSH SOUTHWARD. SOME STORMS MAY REACH SEVERE LIMITS...WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. ANOTHER STORM SYSTEM AND ASSOCIATED COLD FRONT WILL ARRIVE LATE ON WEDNESDAY INTO THURSDAY WITH YET ANOTHER POSSIBILITY OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 12
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 2:33 AM CDT | Severe Thunderstorm Warning | SHV | Red River | 42 min |
| May 9, 8:44 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 5 days |
| May 9, 1:15 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 45 min |
| May 9, 1:43 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 62 min |
| May 9, 2:05 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 55 min |
| May 9, 2:09 PM CDT | Tornado Warning | SHV | Bowie | 66 min |
| May 9, 2:24 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 66 min |
| May 9, 3:24 PM CDT | Flash Flood Warning | SHV | Bowie, Red River | 3 hr |
| May 9, 4:06 PM CDT | Flash Flood Watch | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 4 more | 3 days |
| May 9, 4:50 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass | 55 min |
| May 9, 6:19 PM CDT | Flash Flood Warning | SHV | Bowie, Red River | 4 hr |
| May 9, 4:05 PM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
| May 9, 1:31 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 59 min |
| May 9, 1:34 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 56 min |
| May 9, 3:03 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 42 min |
| May 9, 4:07 PM CDT | Flash Flood Warning | SHV | Hempstead | 3 hr |
| May 9, 6:56 PM CDT | Flash Flood Warning | SHV | Hempstead, Nevada | 4 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.